| Model Number |
PED2-475-18 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured left carotid aneurysm with a max diameter of 3 mm and a 4 mm neck diameter.The landing zone was 4 mm distally and 4.5 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.The angiographic result post procedure was of an intracranial aneurysm.It was reported that the operator selected a pipeline shield flow diverter stent.After establishing access, the stent was delivered to the ipsilateral m1 segment.After exposing approximately 7¿8 mm of the distal end of the stent and waiting for about 10 seconds, the distal end did not open.The stent was further deployed by approximately 12 mm; however, the distal end still failed to open.The operator attempted resheathing and redeployment, as well as manipulation including shaking and pushing/pulling, but the distal end remained unopened.Adjustments to the microcatheter tension were also attempted without success.The stent was then withdrawn from the body.Upon inspection, the distal end of the stent was found to be unable to open.Due to concern about potential damage to the stent catheter, the stent was replaced, and the procedure was completed successfully.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).Th ere were no patient symptoms or complications associated with this event.Ancillary devices include a silver snake guide catheter and a phenom 27 microcatheter.
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received reporting that the causes or contributing factors for the failure to open were not identified.The pipeline was not placed in a vessel bend when it failed to open.There was no device issue with the phenom 27 microcatheter.